Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 51, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Aug 27, 2008, 3:42 PM EDT for Durham County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2008, 3:42 PM EDT (19:42 UTC)
- Expired
- Aug 27, 2008, 4:09 PM EDT
- In force
- 27 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Durham County, NC
The radar
The Raleigh/Durham radar (KRAX), 59 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 9:16 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 271942
TORRAH
NCC063-272030-
/O.NEW.KRAH.TO.W.0051.080827T1942Z-080827T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT WED AUG 27 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 430 PM EDT
* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 9 MILES WEST OF GORMAN...OR OVER DURHAM...MOVING NORTHEAST
AT 11 MPH.
* THE TORNADO WILL BE NEAR...
BAHAMA AROUND 430 PM...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3623 7881 3610 7881 3607 7880 3606 7878
3600 7889 3595 7900 3623 7895
TIME...MOT...LOC 1943Z 207DEG 10KT 3601 7896
$$
VINCENT3 follow-up statements
000
WWUS52 KRAH 271948
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT WED AUG 27 2008
NCC063-272030-
/O.CON.KRAH.TO.W.0051.000000T0000Z-080827T2030Z/
DURHAM NC-
348 PM EDT WED AUG 27 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTHERN
DURHAM COUNTY...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 12 MILES SOUTHWEST OF
BAHAMA...OR NEAR DURHAM...MOVING NORTH AT 10 MPH.
THE TORNADO WILL BE NEAR...
BAHAMA AND 7 MILES SOUTH OF ROUGEMONT BY 430 PM EDT
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3623 7881 3610 7881 3607 7880 3606 7878
3600 7889 3595 7900 3623 7895
TIME...MOT...LOC 1948Z 202DEG 9KT 3602 7896
$$
VINCENT000 WWUS52 KRAH 271957 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 357 PM EDT WED AUG 27 2008 NCC063-272030- /O.CON.KRAH.TO.W.0051.000000T0000Z-080827T2030Z/ DURHAM NC- 358 PM EDT WED AUG 27 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTHWESTERN DURHAM COUNTY... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 10 MILES SOUTHWEST OF BAHAMA...OR NEAR DURHAM...MOVING NORTH AT 11 MPH. THE TORNADO WILL BE NEAR... BAHAMA AND 6 MILES SOUTH OF ROUGEMONT BY 430 PM EDT HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY AFTERNOON FOR CENTRAL NORTH CAROLINA. LAT...LON 3623 7883 3604 7888 3600 7899 3623 7895 TIME...MOT...LOC 1958Z 187DEG 9KT 3605 7896 $$ VINCENT
000 WWUS52 KRAH 272009 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 409 PM EDT WED AUG 27 2008 NCC063-272015- /O.CAN.KRAH.TO.W.0051.000000T0000Z-080827T2030Z/ DURHAM NC- 408 PM EDT WED AUG 27 2008 ...THE TORNADO WARNING FOR NORTHWESTERN DURHAM COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED...AND A TORNADO IS NO LONGER EXPECTED. THEREFORE...THE TORNADO WARNING FOR DURHAM COUNTY HAS BEEN CANCELLED. IF YOU EXPERIENCED SEVERE WEATHER PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY AFTERNOON FOR CENTRAL NORTH CAROLINA. LAT...LON 3623 7883 3604 7888 3600 7899 3623 7895 TIME...MOT...LOC 2005Z 187DEG 9KT 3607 7896 $$ VINCENT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Aug 27, 2:59 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 27, 2:59 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 259 PM EDT WED AUG 27 2008 .SYNOPSIS... ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL PERSIST INTO THIS EVENING...BRINGING AREAS OF HEAVY RAIN. WITH A MOIST AIR MASS STILL IN PLACE...THERE REMAINS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 255 PM WEDNESDAY... EXPECTING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE EARLY THIS EVENING IN UNSTABLE AIR...WITH SURFACE FRONT OVER SOUTHERN AREAS FROM JUST SOUTH OF LEXINGTON TO THE FAYETTEVILLE AREA. HIGH DEW POINTS...IN THE LOWER TO MID 70S...WAS HELPING TO PROVIDE FOR LOW LIFTED CONDENSATION LEVELS...AND THERE CONTINUED TO BE CONSIDERABLE VEERING IN THE LOWEST 5K FEET ON THE WSR-88D VWP. ALL OF THIS WAS ONGOING AHEAD OF A MODERATE SHORTWAVE VISIBLE ON WATER VAPOR IMAGERY MOVING EAST ACROSS THE TENNESSEE VALLEY INTO THE WESTERN CAROLINAS. TORNADO WATCH WILL CONTINUE THROUGH 5 PM...AND SOME PORTION OF THIS MAY NEED TO BE EXTENDED ESPECIALLY IN EASTERN ZONES GIVEN HEATING DUE TO SCATTERING OF CLOUDS ALONG AND SOUTH OF THE SURFACE FRONT HELPING TO ENHANCE INSTABILITY LATE IN THE DAY. WILL ALSO CONTINUE FLASH FLOOD WATCH FOR THE EVENING UNDER NUMEROUS SHOWERS...AND THOUGH COVERAGE HAS BEEN SCATTERED TO NUMEROUS DURING THE AFTERNOON...WITH THIS TYPE OF COVERAGE CONTINUING INTO THE EVENING AND ANTICIPATING GOOD RAINFALL RATES TO REMAIN...AREAS THAT HAVE RECEIVED A CONSIDERABLE AMOUNT OF RAIN OVER THE LAST FEW DAYS WILL HAVE A HARD TIME TAKING ANY MORE. OVERNIGHT...DRY SLOT STARTS TO MOVE OVER CENTRAL NORTH CAROLINA AND LIFT SLOWLY DIMINISHES. 20KT 850MB WINDS FORECAST OVERNIGHT SHIFT SLOWLY EAST...AND UPPER DIFFLUENCE WEAKENS SOME AS WELL. AFTER MIDNIGHT...NUMEROUS SHOWERS ARE EXPECTED MORE TOWARD NORTHEAST ZONES IN THE STRONGER LOW-LEVEL FLOW LIFTING OVER THE FRONT...WITH MORE PATCHY SHOWERS INTO THE WESTERN PIEDMONT WHERE DRYING ALOFT TAKES SHAPE. COULD ACTUALLY BE A PERIOD LATE TONIGHT WHERE CHARACTER OF PRECIPITATION IS MORE DRIZZLE THAN RAIN ESPECIALLY WEST. WHERE CLOUDS HAVE ERODED ANTICIPATE LOW CLOUDS TO RETURN AS BOTH THE GFS AND NAM SUPPORT SURFACE FRONT REMAINING STATIONARY OR BEING SUPPRESSED SLIGHTLY SOUTH IN WEDGE. GIVEN HIGH BOUNDARY LAYER MOISTURE...AREAS OF FOG ARE LIKELY OVERNIGHT. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS OF 255 PM WEDNESDAY... FOLLOWED THE GFS MORE DUE TO ITS APPARENT BETTER TRACK RECORD OF LATE WITH THE TRACK OF SURFACE FEATURES VERSUS THE NAM. THE RESULT FOR THURSDAY IS STILL MODEST LIFT OVER MOST OF CENTRAL NORTH CAROLINA AND ENOUGH INSTABILITY TO RESULT IN AT LEAST SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. THE BEST THREAT OF DEEPER CONVECTION WILL BE IN EASTERN ZONES CLOSER TO THE SURFACE BOUNDARY AND WHERE THE CONSENSUS OF THE GFS AND NAM PROVIDE FOR THE HIGHEST INSTABILITY THURSDAY AFTERNOON. IN FACT...UNDER THE STRONGER WEDGE OF THE GFS...THE TRIAD IS BASICALLY UNDER LOW CLOUDS FOR MUCH OF THE DAY...WHEREAS IN THE SOUTHEAST LIFTED INDICES FALL TO AROUND -2C WITH SURFACE-BASED CAPE TO 1000J/KG OR SO UNDER A DEVELOPING SOUTHERLY SURFACE FLOW. BEST QPF SHOULD BE IN EASTERN ZONES WHERE PRECIPITABLE WATER VALUES REMAIN CLOSER TO 2 INCHES...LESS TOWARD THE FAR WEST WHERE PRECIPITABLE WATER VALUES FALL TO NEAR 1.5 INCHES DURING THE DAY DUE TO MID-LEVEL DRYING. AS LOW-LEVEL WIND FIELDS GET LIGHTER...0-3KM HELICITY IS MUCH LESS THAN TODAY ON THE GFS FORECAST. HIGHS MAY STRUGGLE TO REACH THE UPPER 70S TOWARD THE TRIAD...BUT SHOULD EASILY HIT THE MID TO UPPER 80S FAR SOUTH. MOISTURE REMAINS OVER CENTRAL NORTH CAROLINA INTO THE WEEKEND... WITH PRIMARILY A DIURNAL THREAT OF SHOWERS AND THUNDERSTORMS. GFS BUFR SOUNDINGS ARE DECENTLY UNSTABLE BOTH FRIDAY AND SATURDAY AFTERNOONS...AND GENERALLY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SEEM A REASONABLE FORECAST WITH A LINGERING SURFACE TROUGH REMAINING OVER CENTRAL NORTH CAROLINA IN THE MOIST AIR. HIGH PRESSURE STARTS TO MOVE INTO THE NORTHWEST PART OF THE STATE LATE SATURDAY. LARGE DISCREPANCIES IN MOS TEMPERATURE FORECASTS AND LEANED MORE TOWARD THE GFS THOUGH NOT QUITE AS HIGH DURING THE PERIOD AS THINK...EVEN WITH A LITTLE SUN...THE COOL TEMPERATURES OF THE FWC AND MET ARE TOO COOL. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 255 PM WEDNESDAY... OUTSIDE OF SUNDAY...WHEN THERE STILL MAY BE LINGERING SURFACE CONVERGENCE AND MOISTURE PARTICULARLY IN SOUTHERN ZONES...HIGH PRESSURE BUILDS IN WHICH SHOULD LEAD TO MAINLY QUIET WEATHER. THE LATEST GFS IS RAIN FREE IN CENTRAL NORTH CAROLINA FROM JUST AFTER 00Z MONDAY ALL THE WAY THROUGH THE MIDDLE OF THE WEEK. TEMPERATURE FORECAST WILL BE AT OR WITHIN A CATEGORY OF THE NORMAL RANGE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 255 PM WEDNESDAY... ANY VFR CONDITIONS SHOULD DETERIORATE TO LOW MVFR OR IFR CONDITIONS THROUGH THE OVERNIGHT HOURS...WITH VISIBILITIES FALLING INTO IFR IN AREAS OF HEAVY RAIN ESPECIALLY DURING THE EVENING... THEN IN RAIN AND AREAS OF FOG OVERNIGHT. WINDS ALOFT ARE NOT FORECAST TO BE TOO STRONG LATE TONIGHT...RISING TO ABOUT 20KT AT 850MB WITH THE AXIS OF THE STRONGER WINDS SHIFTING EAST. THURSDAY... IF THE GFS IS CORRECT...IT WILL BE A SLOW INCREASE IN CLOUD HEIGHTS WITH THE LATEST AREA TO REACH MVFR OR LOW VFR BEING THE TRIAD...IF IT GETS THERE AT ALL. STILL EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY...WITH THE HIGHER INSTABILITY EAST. AREAS OF LOW CLOUDS AND FOG ARE ANTICIPATED LATE THURSDAY NIGHT AND FRIDAY MORNING...AND ARE POSSIBLE AGAIN AT LEAST IN ISOLATED AREAS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING BEFORE THE THREAT OF THIS SHIFTS MORE TO THE SOUTH LATE SATURDAY NIGHT. HIGH PRESSURE THEN MOVES INTO THE AREA SUNDAY...AND OUTSIDE OF SOME PATCHY FOG POSSIBLE IN THE SOUTH EARLY MONDAY MORNING...VFR CONDITIONS ARE EXPECTED. & .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ021>023- 038-039-073>075-083>085. && SYNOPSIS...DJF NEAR TERM...DJF SHORT TERM...DJF LONG TERM...DJF AVIATION...DJF
Hazardous weather outlook, Aug 27, 11:05 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1105 AM EDT WED AUG 27 2008 NCZ007>011-024>028-040>043-076>078-086-088-089-281200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-HOKE- CUMBERLAND-SAMPSON- 1105 AM EDT WED AUG 27 2008 ...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY SUSCEPTIBLE TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER REPORTS WILL BE BENEFICIAL. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ021>023-038-039-073>075-083>085-281200- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE- ANSON-RICHMOND-SCOTLAND- 1105 AM EDT WED AUG 27 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN HOUR...WHICH COULD RESULT IN RAPID FLOODING IN AREAS THAT RECEIVED AN ESTIMATED 3 TO 6 INCHES OF RAIN THROUGH THIS MORNING. LOW LYING AND URBAN AREAS...AND LOCATIONS WITH POOR DRAINAGE...WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER REPORTS WILL BE BENEFICIAL. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. DJF
In the hours before
Local storm report, Aug 27, 2:51 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD RANDLEMAN 35.82N 79.80W
08/27/2008 RANDOLPH NC LAW ENFORCEMENT
FLOODING OF ROADS IS BEING REPORTED AROUND RANDLEMAN AND
ALONG HIGHWAY 220 AS WELL AS IN LOCATIONS AROUND CLIMAX.
SEVERAL ROADS ARE FLOODED IN NORTHEASTERN RANDOLPH
COUNTY.
&&
RHENESLocal storm report, Aug 27, 3:04 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TORNADO RANDLEMAN 35.82N 79.80W
08/27/2008 RANDOLPH NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED OUTBUILDING WAS LEVELED ON
APPLEWOOD ROAD.
&&
RHENESSpecial weather statement, Aug 27, 3:10 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT WED AUG 27 2008 NCZ077-088-272000- CUMBERLAND-HARNETT- 310 PM EDT WED AUG 27 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT AND CUMBERLAND COUNTIES THROUGH 400 PM EDT... AT 310 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER FORT BRAGG...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SPRING LAKE AROUND 315 PM EDT...ANDERSON CREEK AROUND 345 PM EDT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. JFB
Local storm report, Aug 27, 3:26 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 6 SSW BURLINGTON 36.02N 79.50W
08/27/2008 ALAMANCE NC LAW ENFORCEMENT
FLOODING BEING REPORTED ALONG HIGHWAY 62 SOUTH. SEVERAL
ROADS IN THE AREA OF HIGHWAY 62 HAVE BEEN CLOSED
SOUTHWEST OF BURLINGTON DUE TO FLOODING.
&&
RHENESLocal storm report, Aug 27, 3:31 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TORNADO 4 NW NEW HOPE 35.84N 77.99W
08/27/2008 NASH NC FIRE DEPT/RESCUE
TORNADO TOUCHDOWN HIGHWAY 97, ONE HALF MILE WEST OF
INTERSTATE 95.
&&
RHENESLocal storm report, Aug 27, 3:36 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TORNADO 4 NW NEW HOPE 35.84N 77.99W
08/27/2008 NASH NC FIRE DEPT/RESCUE
TORNADO TOUCHDOWN HIGHWAY 97, ONE HALF MILE WEST OF
INTERSTATE 95.
&&
RWHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:27 AM EDT | Flash Flood Warning | RAH | Davidson | 4 hr |
| Aug 27, 6:44 AM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 6:49 AM EDT | Flash Flood Warning | RAH | Randolph | 116 min |
| Aug 27, 7:24 AM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 111 min |
| Aug 27, 7:33 AM EDT | Flash Flood Warning | RAH | Guilford | 117 min |
| Aug 27, 7:48 AM EDT | Tornado Warning | RAH | Hoke | 27 min |
| Aug 27, 8:06 AM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more | 114 min |
| Aug 27, 9:10 AM EDT | Tornado Warning | RAH | Cumberland, Sampson | 20 min |
| Aug 27, 9:27 AM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Aug 27, 9:48 AM EDT | Tornado Warning | RAH | Harnett | 27 min |
| Aug 27, 10:07 AM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Granville, Johnston, Nash, Person and 3 more | 3 hr |
| Aug 27, 10:17 AM EDT | Flash Flood Warning | RAH | Forsyth | 103 min |
| Aug 27, 10:45 AM EDT | Tornado Warning | RAH | Johnston, Sampson | 30 min |
| Aug 27, 11:00 AM EDT | Flash Flood Warning | RAH | Johnston, Sampson | 3 hr |
| Aug 27, 11:01 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 5 more | 13 hr |
| Aug 27, 11:39 AM EDT | Flash Flood Warning | RAH | Guilford | 81 min |
| Aug 27, 12:09 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 12:33 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| Aug 27, 12:37 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 23 min |
| Aug 27, 12:38 PM EDT | Tornado Warning | RAH | Guilford | 47 min |
| Aug 27, 12:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 44 min |
| Aug 27, 12:50 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 25 min |
| Aug 27, 12:56 PM EDT | Tornado Warning | RAH | Randolph | 34 min |
| Aug 27, 1:01 PM EDT | Tornado Warning | RAH | Chatham | 44 min |
| Aug 27, 1:03 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 42 min |
| Aug 27, 1:06 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 46 min |
| Aug 27, 1:22 PM EDT | Flash Flood Warning | RAH | Randolph | 113 min |
| Aug 27, 1:23 PM EDT | Tornado Warning | RAH | Nash, Wilson | 37 min |
| Aug 27, 1:29 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 46 min |
| Aug 27, 1:41 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 34 min |
| Aug 27, 1:55 PM EDT | Tornado Warning | RAH | Nash, Wilson | 35 min |
| Aug 27, 2:10 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 35 min |
| Aug 27, 2:14 PM EDT | Tornado Warning | RAH | Sampson | 31 min |
| Aug 27, 2:20 PM EDT | Areal Flood Advisory | RAH | Sampson, Wayne | 3 hr |
| Aug 27, 2:31 PM EDT | Tornado Warning | RAH | Nash | 27 min |
| Aug 27, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 2:38 PM EDT | Tornado Warning | RAH | Lee | 37 min |
| Aug 27, 2:42 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 2:43 PM EDT | Tornado Warning | RAH | Sampson | 47 min |
| Aug 27, 2:48 PM EDT | Tornado Warning | RAH | Halifax | 42 min |
| Aug 27, 2:53 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax | 112 min |
| Aug 27, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 25 min |
| Aug 27, 3:32 PM EDT | Areal Flood Advisory | RAH | Harnett | 118 min |
| Aug 27, 4:01 PM EDT | Areal Flood Advisory | RAH | Durham, Harnett, Johnston, Nash, Wake | 3 hr |
| Aug 27, 4:03 PM EDT | Tornado Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 4:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Lee, Orange, Randolph | 2 hr |
| Aug 27, 4:32 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
| Aug 27, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 51 min |
| Aug 27, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 41 min |
| Aug 27, 5:08 PM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 3 hr |
| Aug 27, 5:19 PM EDT | Flash Flood Warning | RAH | Chatham, Orange | 3 hr |
| Aug 27, 6:10 PM EDT | River Flood Warning | RAH | Alamance | 14 hr |
| Aug 27, 6:14 PM EDT | River Flood Warning | RAH | Chatham | 27 hr |
| Aug 27, 6:16 PM EDT | Flash Flood Warning | RAH | Harnett, Lee, Moore | 3 hr |
| Aug 27, 6:53 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 7:29 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.